Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 6, 2021, 12:00 AM CST for Franklin County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 12:00 AM CST (06:00 UTC)
- Expired
- Dec 6, 2021, 12:45 AM CST
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 40
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
345
WWUS84 KTSA 060600
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CST Mon Dec 6 2021
ARZ011-019-020-060645-
Madison AR-Franklin AR-Crawford AR-
1200 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southeastern Madison,
northern Franklin and northeastern Crawford Counties through 1245 AM
CST...
At 1200 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Witter to 3 miles west of Fern.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Mountainburg... St. Paul...
Cass... Saint Paul...
Pettigrew... Fern...
Boston... Dutton...
Jethro... Barnes...
Bidville... Red Star...
Redding... Watalula...
Brashears... Piney...
Combs... Locke...
Turners Bend... Taft...
This includes Interstate 49 between mile markers 29 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas.
&&
LAT...LON 3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3550 9371 3561 9422 3596 9361
3595 9349 3593 9349
TIME...MOT...LOC 0600Z 279DEG 36KT 3591 9361 3564 9408
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 5, 10:38 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 5, 10:38 PM CST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1038 PM CST Sun Dec 5 2021 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 930 PM CST Sun Dec 5 2021 Line of strong to severe storms continues just ahead of cold front near I44 at present. Prefrontal environment remains supportive of storms to be severe, especially to the east of US 75. Few reports of 1" hail and 60 mph gusts when the line passed thru Tulsa metro. Gusts behind the front across NE OK remaining just below advisory levels and should remain so, but would not be surprised to see a few 40+ gusts for the next few hours. Will continue to issue updates to POP/Thunder probs as needed tonight. && .LONG TERM... (Monday through Sunday) Issued at 158 PM CST Sun Dec 5 2021 Expect a breezy and much chillier airmass to overspread the area on Monday. Have continued to use the NBM 90th percentile for winds/gusts tonight into Monday, and wouldn't be surprised to see a few gusts push advisory criteria. Monday and Tuesday will feature below normal temps, with highs mostly remaining in the 40s. Milder weather returns by Wednesday as mid-level heights rise and southerly winds pick up. Well above normal temperatures appear likely for Thursday and especially Friday as south/southwest winds become gusty ahead of the next cold front. Highs will likely bounce back well into the 70s for Friday. A vigorous longwave wave is proggd to move into the Plains over the weekend, with an associated cold front likely sweeping through the area by Saturday. Light wintry weather continues to be a possibility, although the longer range guidance continues to struggle for any consensus concerning location of colder air/precipitation. Will maintain the mention of a light wintry mix mainly for Saturday night into early Sunday, although this remains a low confidence forecast. We'll continue to monitor this closely over the next several days. && .AVIATION... (06Z TAFS) Issued at 1035 PM CST Sun Dec 5 2021 Cold front and associated line of storms from NW AR through east central OK will continue to make steady progress south and eastward. A brief period of aviation impacts will accompany the passing storms with gusty post frontal winds continuing into the day Monday. VFR ceilings now into NE OK will steadily push southward behind the front. Winds will gradually decrease during the afternoon Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 36 47 29 49 / 20 0 0 0 FSM 42 52 30 49 / 80 0 0 0 MLC 39 49 30 52 / 80 0 0 0 BVO 34 45 25 46 / 0 0 0 10 FYV 34 47 24 47 / 80 0 0 0 BYV 35 44 26 44 / 80 0 0 10 MKO 37 46 29 48 / 80 0 0 0 MIO 34 44 27 46 / 10 0 0 10 F10 36 47 29 51 / 70 0 0 0 HHW 44 53 33 51 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 3 AM CST Monday for OKZ054>068-070-071. AR...None. && SHORT TERM...14 LONG TERM....18 AVIATION...07
Hazardous weather outlook, Dec 5, 5:14 PM CST, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CST Sun Dec 5 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CST Sun Dec 5 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast of I-44. ONSET...After 8 PM. HEAVY RAIN. RISK...Limited. AREA...Southeast of I-44. ONSET...After 8 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... There is a limited risk of severe thunderstorms this evening, continuing into the overnight hours, across eastern Oklahoma and western Arkansas to the south of Interstate 44. Thunderstorms are expected to develop early this evening as a strong cold front moves into the area. Damaging straight line winds will be the main threat, with a lower potential for large hail, and much lower threat of tornadoes. Prior to the arrival of the front this evening, isolated to widely scattered thunderstorms may develop across southeastern Oklahoma and northwestern Arkansas. Severe weather is not expected with this activity. South to southwesterly wind will gust to near 30 mph into this evening. The strong wind gusts along with humidity around 30 percent, will support a limited fire spread threat into early this evening generally west of U.S. Highway 75 in northeast Oklahoma. Once the front passes tonight, winds will then shift to the north and gust to 35 mph. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...High Wind Potential. TUESDAY through THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Gusty northerly winds will continue into the daylight hours on Monday, with a decreasing trend expected toward the evening as surface high pressure moves into the area. A low chance of rain will exist Tuesday night across western Arkansas and adjacent portions of far eastern Oklahoma. Temperatures may be cold enough in higher elevation areas to support a wintry mix, but the overall probability of wintry impacts is low at this time. South to southwest winds will increase Friday ahead of the another strong cold front set to move through during the weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 5, 10:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1059 PM CST Sun Dec 5 2021
ARZ002-010-011-060545-
Carroll AR-Madison AR-Washington AR-
1059 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of Madison, southeastern
Carroll and southern Washington Counties through 1145 PM CST...
At 1059 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Clifty to 7 miles east of Adair
State Park. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fayetteville... Huntsville...
Elkins... West Fork...
Greenland... Hindsville...
Wesley... Carrollton...
Rudd... Kingston...
Forum... Aurora...
Clifty... Withrow Springs State Park...
Brentwood... Japton...
Witter... Marble...
Drake Field Airport... Osage...
This includes Interstate 49 between mile markers 46 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern Arkansas.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3602 9345
3577 9392 3589 9441 3629 9375 3627 9330
3612 9330
TIME...MOT...LOC 0459Z 277DEG 38KT 3619 9380 3584 9449
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 5, 11:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CST Sun Dec 5 2021
ARZ010-011-019-020-OKZ069-060615-
Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
1126 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of southern Madison,
northwestern Franklin, northern Crawford, southeastern Washington and
southeastern Adair Counties through 1215 AM CST...
At 1126 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Winslow to 4 miles northwest of Lee Creek.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Mountainburg... Natural Dam...
Winslow... Chester...
St. Paul... Saint Paul...
Blackburn... Lee Creek...
Boston... Pettigrew...
Devils Den State Park... Brentwood...
Lake Fort Smith... Fern...
Bidville... Red Star...
Crosses... Combs...
Locke... Mount Gayler...
This includes Interstate 49 between mile markers 32 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3563 9401 3566 9463 3588 9416 3588 9352
3586 9352
TIME...MOT...LOC 0526Z 267DEG 33KT 3582 9414 3574 9439
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Dec 5, 11:37 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1137 PM CST Sun Dec 5 2021
ARZ002-011-020-060600-
Carroll AR-Madison AR-Franklin AR-
1137 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of southern Madison,
northeastern Franklin and southeastern Carroll Counties through
MIDNIGHT CST...
At 1137 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Red Bank to 6 miles northwest of Saint Paul.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Kingston...
Witter... Aurora...
Boston... Dutton...
Red Star... Weathers...
Delaney... Brashears...
Crosses... Patrick...
Combs... Delmar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3572 9370
3582 9396 3588 9395 3622 9330 3612 9330
TIME...MOT...LOC 0537Z 288DEG 36KT 3619 9325 3587 9387
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Dec 5, 11:41 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 PM CST Sun Dec 5 2021
ARZ019-020-029-OKZ072-076-060615-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
1141 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of central Franklin,
Crawford, northern Sebastian, eastern Sequoyah and northeastern Le
Flore Counties through 1215 AM CST...
At 1141 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Natural Dam to 4 miles southwest
of Sallisaw. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Ozark...
Cedarville... Mountainburg...
Alma... Barling...
Muldrow... Roland...
Lavaca... Arkoma...
Mulberry... Dyer...
Bonanza... Gans...
Moffett... Rudy...
Fort Smith Regional Airport... Short...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 34.
Interstate 40 in Oklahoma between mile markers 307 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas...and southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3560 9370 3521 9438 3534 9483 3536 9483
3537 9484 3535 9487 3536 9490 3539 9489
3564 9449 3564 9448 3565 9447 3561 9370
TIME...MOT...LOC 0541Z 285DEG 47KT 3560 9440 3541 9481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Dec 5, 11:59 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1159 PM CST Sun Dec 5 2021
OKZ073>076-060645-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-
1159 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of Haskell, Latimer,
central Le Flore and Pittsburg Counties through 1245 AM CST...
At 1159 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southwest of Gans to 3 miles northeast of
Stuart. Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Mcalester... Poteau...
Wilburton... Stigler...
Pocola... Heavener...
Spiro... Hartshorne...
Krebs... Panama...
Wister... Quinton...
Howe... Kiowa...
Savanna... Keota...
Red Oak... Mccurtain...
Bokoshe... Fanshawe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
southeastern Oklahoma.
&&
LAT...LON 3468 9589 3468 9609 3498 9609 3535 9484
3532 9482 3522 9444 3493 9445 3468 9540
3468 9551 3465 9551 3459 9570 3459 9588
TIME...MOT...LOC 0559Z 331DEG 23KT 3530 9474 3493 9605
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LacySpecial weather statement, Dec 6, 12:00 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CST Mon Dec 6 2021
ARZ011-019-020-060645-
Madison AR-Franklin AR-Crawford AR-
1200 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southeastern Madison,
northern Franklin and northeastern Crawford Counties through 1245 AM
CST...
At 1200 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Witter to 3 miles west of Fern.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Mountainburg... St. Paul...
Cass... Saint Paul...
Pettigrew... Fern...
Boston... Dutton...
Jethro... Barnes...
Bidville... Red Star...
Redding... Watalula...
Brashears... Piney...
Combs... Locke...
Turners Bend... Taft...
This includes Interstate 49 between mile markers 29 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CST for
northwestern and west central Arkansas.
&&
LAT...LON 3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3550 9371 3561 9422 3596 9361
3595 9349 3593 9349
TIME...MOT...LOC 0600Z 279DEG 36KT 3591 9361 3564 9408
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 8:13 PM CST | Special Weather Statement | TSA | Tulsa | 47 min |
| Dec 5, 8:26 PM CST | Special Weather Statement | TSA | Tulsa | 34 min |
| Dec 5, 8:40 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Rogers, Tulsa, Wagoner | 50 min |
| Dec 5, 8:54 PM CST | Special Weather Statement | TSA | Delaware, Mayes | 51 min |
| Dec 5, 9:23 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 52 min |
| Dec 5, 9:58 PM CST | Wind Advisory | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more | 5 hr |
| Dec 5, 10:03 PM CST | Special Weather Statement | TSA | Cherokee, Muskogee | 57 min |
| Dec 5, 10:26 PM CST | Special Weather Statement | TSA | Adair | 34 min |
| Dec 5, 11:59 PM CST | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg | 46 min |
| Dec 6, 12:37 AM CST | Special Weather Statement | TSA | Latimer, LeFlore | 38 min |
| Dec 6, 1:14 AM CST | Special Weather Statement | TSA | LeFlore | 31 min |
| Dec 5, 9:51 PM CST | Special Weather Statement | TSA | Benton | 24 min |
| Dec 5, 10:00 PM CST | Severe Thunderstorm Warning | TSA | Benton | 45 min |
| Dec 5, 10:45 PM CST | Special Weather Statement | TSA | Carroll | 45 min |
| Dec 5, 10:59 PM CST | Special Weather Statement | TSA | Madison, Washington | 46 min |
| Dec 5, 11:26 PM CST | Special Weather Statement | TSA | Crawford | 49 min |
| Dec 5, 11:37 PM CST | Special Weather Statement | TSA | Madison | 23 min |
| Dec 5, 11:41 PM CST | Special Weather Statement | TSA | Crawford, Franklin | 34 min |
| Dec 6, 12:09 AM CST | Special Weather Statement | TSA | Franklin, Sebastian | 51 min |
| Dec 6, 12:36 AM CST | Special Weather Statement | TSA | Sebastian | 24 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.